65 year old lady with primary hypothyroidism for approx. 25 years (had hyperthyroidism in her teens, untreated, apart from stitched to stop eyes bulging any further). About 6 years ago a new GP altered her levothyroxine dose of Eltroxin from 150 to Wockhardt 100, she suffered extreme tiredness, weight gain and lack of motivation, after a short while a locum increased her dose to 125, no improvement. She gave up asking and continued to suffer after the GP said it was to save her from a heart attack. Anyway at Christmas 2014 she got a really bad chest and just couldn't be bothered to go to the Doctor's. After several months she did get antibotics for a chest infection. Then at the end of March she had a left arm ischaemia and had a brachial embolectomy. Over night she then had a major stroke, spent 12 weeks in rehab. She is on the following medication: Atorvastatin (statin), Bendroflumthiazide (high blood pressure) and Warfarin.
Does anyone know of a link to Hypothyroidism and the above? All the Doctors I have spoken say there is no link but my research is showing different.
Statins: deplete vitamin K essential for blood clotting factors I believe. I also believe women on levothyroxine shouldn't be taking statins as if their levels are correct they wouldn't have high cholesterol. Which I think I read somewhere that blood pressure also reduces when optimal thyroid levels are obtained. Though they refuse to test T3 in the lab (I know the consultant asked for it).
TSH levels are not reliable first test in hospital was 3.2, two weeks later it was 1.19.